MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: only year of birth provided (b)(6).Implant t and explant dates: if implanted or explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported to that the doctor implanted a lens in the wrong patient.There were no issues with the quality of the product.The lens was inserted in the right eye and removed during the same procedure.The incision was enlarged.A vitrectomy was not performed.Reportedly the lens was replaced with another pcb00.No patient symptoms.The patient¿s outcome is normal.No other medical/surgical intervention required.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed since no product was returned for evaluation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6953902
Report Number2648035-2017-01891
Device Sequence Number13730958
Product Code HQL
UDI-Device Identifier05050474558403
UDI-Public(01)05050474558403(17)200508
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/08/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000270
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date11/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR